Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 178, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 5:19 PM EDT for Spotsylvania County, Stafford County, City of Fredericksburg, Virginia. It was in force for 38 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 8, 2012, 5:57 PM EDT
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fredericksburg, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:20 PM EDT | TSTM WND DMG | 3 S Fredericksburg, VA | *** 7 INJ *** A MICROBURST WITH 80 MPH WESTERLY WINDS TORE THROUGH AN AREA 3 MILES SOUTH OF FREDERICKSBURG. ON FLEMING ST BETWEEN LAFAYETTE BLVD AND ROUTE 1... A ROOF WAS TORN OFF A GYM AND THE WALL COLLAPSED. THERE WERE 7 INJURIES IN THE GYM. THE ROOF WAS THR |
| Jul 8, 5:23 PM EDT | HAIL 1 | 3 Sw Fredericksburg, VA | |
| Jul 8, 5:30 PM EDT | TSTM WND DMG | 2 S Fredericksburg, VA | TREES UPROOTED ON JEFF DAVIS HWY AND HARRISON RD. |
| Jul 8, 5:31 PM EDT | TSTM WND DMG | 3 S Fredericksburg, VA | STRUCTURAL COLLAPSE ON FLEMING ST OFF JEFF DAVIS HWY |
| Jul 8, 5:31 PM EDT | HAIL 1 | 2 N Massaponax, VA | |
| Jul 8, 5:31 PM EDT | HAIL 1.75 | 3 S Fredericksburg, VA | |
| Jul 8, 5:37 PM EDT | TSTM WND DMG | 2 S Fredericksburg, VA | A FEW TREES WERE DOWN DUE TO THUNDERSTORM WIND GUSTS. |
| Jul 8, 5:37 PM EDT | HAIL 1 | 2 S Fredericksburg, VA | |
| Jul 8, 5:38 PM EDT | HAIL 1.5 | 4 Sse Fredericksburg, VA | |
| Jul 8, 5:43 PM EDT | HAIL 1.25 | 4 Wsw Sealston, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS51 KLWX 082119
SVRLWX
VAC177-179-630-082215-
/O.NEW.KLWX.SV.W.0178.120708T2119Z-120708T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
519 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
NORTHEASTERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
SOUTHERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 615 PM EDT
* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
MASSAPONAX...OR 13 MILES SOUTHWEST OF STAFFORD...AND WAS MOVING
EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF HALF DOLLARS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
MASSAPONAX...
FREDERICKSBURG...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.
LAT...LON 3830 7766 3836 7755 3825 7736 3811 7751
3810 7753
TIME...MOT...LOC 2119Z 291DEG 12KT 3825 7752
$$
GMS2 follow-up statements
260 WWUS51 KLWX 082144 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 544 PM EDT SUN JUL 8 2012 VAC177-179-630-082215- /O.CON.KLWX.SV.W.0178.000000T0000Z-120708T2215Z/ CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-STAFFORD VA- 544 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR THE CITY OF FREDERICKSBURG...AND STAFFORD AND SPOTSYLVANIA COUNTIES... AT 540 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 5 MILES NORTHEAST OF MASSAPONAX...OR 12 MILES SOUTHWEST OF POTOMAC CREEK...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PING PONG BALLS AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3815 7747 3826 7753 3832 7748 3825 7736 TIME...MOT...LOC 2145Z 291DEG 12KT 3823 7742 $$ GMS
164 WWUS51 KLWX 082157 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 557 PM EDT SUN JUL 8 2012 VAC177-179-630-082207- /O.CAN.KLWX.SV.W.0178.000000T0000Z-120708T2215Z/ CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-STAFFORD VA- 557 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF FREDERICKSBURG...AND STAFFORD AND SPOTSYLVANIA COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3815 7747 3826 7753 3832 7748 3825 7736 TIME...MOT...LOC 2157Z 291DEG 12KT 3822 7737 $$ GMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 8, 3:29 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A WEAK COLD FRONT EXTENDING ACROSS THE DC METRO AREA WILL DROP SOUTH
ACROSS THE MIDDLE ATLANTIC THIS AFTERNOON. THUNDERSTORMS ALONG AND AHEAD OF
THE FRONT MAY BECOME SEVERE THROUGH THIS EVENING. THE FRONT IS
EXPECTED TO STALL NEAR THE NORTH CAROLINA BORDER...BRINGING UNSETTLED
CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK.
&&
.NEAR TERM /THIS AFTERNOON-TONIGHT/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FCST AREA
W/ THE XCPTN OF THE NWRN CORNER UNTIL 10 PM. WE HV LAUNCHED A
BALLOON IN SUPPORT OF THIS.
BASED ON WIND SHIFTS...I'D SAY THE FNT IS SOMEWHERE JUST S OF DC
W/ STORMS FIRING ON THE NRN SIDE OF THE BNDRY. GIVEN THE AMT OF
CAPE AVBL - MODIFIED 12Z SNDG GAVE OVER 6000 J/KG...WHICH IS AN
AMAZING AMT OF ENERGY...STORMS HV THE PTNL TO GO FM A BLIP ON RDR
TO SVR IN JUST A FEW VOL SCANS. I'M CONCERNED ABT THE BAY BRZ
WHICH CAN BE SEEN ON THE RDR - CURRENTLY JUST E OF THE I-95
CORRIDOR...THIS BNDRY COULD PROVIDE ADTNL FOCUS FOR TSTM DVLPMNT
BTWN 4 AND 6 PM. IN SUMMARY - THE ATMOSPHERE HAS AN AMAZING AMT OF
ENERGY AVBL...AND SVR TSTMS ARE PSBL ALMOST ANYWHERE.
EVEN W/ THIS FNT WE'RE NOT OUT OF THE WOODS REGARDING HEAT. CHO IS
A VERY HOT 40C...WHICH IS 104F. MANY SPOTS OBSERVING HEAT INDICES
IN THE 105-110 RANGE ATTM.
IN ALL HONESTY WE HV BEEN SO BUSY W/ HEAT...TSTM PTNL..AND BRIEFINGS
THAT WE HAVEN'T SPENT MUCH TIME ON THE OVRNGT. ANOTHER VERY WARM
NGT IS XPCTD...ALTHO PRBLY NOT AS WARM AS THE LAST SVRL.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.
LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.
SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A SVR TSTM WTCH IS IN EFFECT AT ALL TAF SITES.
SCATTERED TSTMS WILL DVLP AND MOVE WWD ACRS MID-ATLC AS CD FNT
SAGS SWD. SVR STORMS PSBL...WITH LARGE HAIL...DMGG WINDS. SCATTERED
ACTVITY CUD CONT TNGT...BUT PROBS LESS THAN LIKELY. NLY FLOW
PREVAILS OUTSIDE OF TSTMS.
COLD FRONT WILL CONTINUE TO SAG SOUTHWARD EARLY ON MONDAY. ONGOING
SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO AFFECT THE KCHO
TERMINAL SITE.
THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.
&&
.MARINE...
A SVR TSTM WTCH IS IN EFFECT FOR THE WATERS.
SCT/NUM SHWRS/TSTMS WILL MOVE NEAR WATERS LATE THIS AFTN/EVE...AND
PSBLY CONT OVNGT. STRONG WINDS PSBL WITH THIS ACTIVITY. NLY WINDS
MAY GUST TO NEAR 15 KTS TNGT BEHIND CDFNT...BUT LIKELY BELOW SCA
THRESHOLD.
COLD FRONT TO PUSH THROUGH THE MID BAY EARLY ON MONDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY
PUSHES SOUTH OF THE CWFA.
&&
.CLIMATE...
DAILY RECORD HIGHS FOR TODAY...BELOW ARE THE DETAILS...
DAILY MAXIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA SUN JUL 8 100 1993 97F
BWI SUN JUL 8 100 1993 96F
IAD SUN JUL 8 100 1993 96F
DAILY MINIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA SUN JUL 8 80 2010 83F
BWI SUN JUL 8 79 1986 79F
IAD SUN JUL 8 78 2010 78F
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ009-011-013-
014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>039-
050>057-502.
WV...NONE.
MARINE...NONE.
&&
PRODUCTS...WOODY!Hazardous weather outlook, Jul 8, 5:15 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 515 PM EDT SUN JUL 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 515 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE THE SOUTHERN SUBURBS OF BALTIMORE AND LOWER SOUTHERN MARYLAND. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS LOWER SOUTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 515 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA WITH THE EXCEPTION OF ALLEGANY COUNTY UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR NELSON COUNTY AND THE VIRGINIA PIEDMONT. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS CENTRAL VIRGINIA. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Local storm report, Jul 8, 4:26 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 SE ADA 38.82N 77.90W
07/08/2012 M0.75 INCH FAUQUIER VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1200845
TCHSpecial weather statement, Jul 8, 4:42 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 442 PM EDT SUN JUL 8 2012 VAZ028-030-031-082100- WARREN VA-CLARKE VA-FREDERICK VA- 442 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE AND FREDERICK COUNTIES... AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF MILLWOOD PIKE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE MILLWOOD PIKE AND GREENWOOD. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3915 7797 3902 7815 3916 7841 3925 7826 TIME...MOT...LOC 2042Z 311DEG 21KT 3915 7821
Special weather statement, Jul 8, 5:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 504 PM EDT SUN JUL 8 2012 VAZ052-502-082130- SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 504 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 504 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF CATLETT...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE ADEN. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3868 7737 3858 7762 3863 7772 3871 7761 TIME...MOT...LOC 2104Z 294DEG 15KT 3865 7759
Local storm report, Jul 8, 5:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 W HACKLEYS CROSSROAD 38.73N 78.07W
07/08/2012 RAPPAHANNOCK VA 911 CALL CENTER
TREES DOWN ON BEN VENUE RD
&&
EVENT NUMBER LWX1200846
JACKSONSpecial weather statement, Jul 8, 5:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT SUN JUL 8 2012
VAZ040-051-502-082145-
RAPPAHANNOCK VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
515 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...CULPEPER AND SOUTHERN
FAUQUIER COUNTIES...
AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VIEWTOWN...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BEALETON.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3865 7774 3852 7772 3850 7802 3859 7825
3871 7802
TIME...MOT...LOC 2116Z 288DEG 12KT 3863 7803Local storm report, Jul 8, 5:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 1 S GROTTOES 38.26N 78.82W
07/08/2012 AUGUSTA VA 911 CALL CENTER
TREE DOWN BLOCKING ROAD ON EAST SIDE HWY
&&
EVENT NUMBER LWX1200847
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:45 AM EDT | Heat Advisory | LWX | Arlington, Culpeper, Fairfax, Fauquier, Greene, King George and 10 more | 15 hr |
| Jul 8, 2:17 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 43 min |
| Jul 8, 2:49 PM EDT | Special Weather Statement | LWX | Greene | 41 min |
| Jul 8, 2:53 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 52 min |
| Jul 8, 3:02 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester | 43 min |
| Jul 8, 3:11 PM EDT | Special Weather Statement | LWX | Frederick | 19 min |
| Jul 8, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 40 min |
| Jul 8, 3:24 PM EDT | Special Weather Statement | LWX | Warren | 36 min |
| Jul 8, 3:28 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 32 min |
| Jul 8, 3:29 PM EDT | Special Weather Statement | LWX | Culpeper | 31 min |
| Jul 8, 3:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 44 min |
| Jul 8, 3:35 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Warren | 55 min |
| Jul 8, 3:38 PM EDT | Special Weather Statement | LWX | City of Fairfax | 22 min |
| Jul 8, 3:39 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 21 min |
| Jul 8, 3:44 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 46 min |
| Jul 8, 3:47 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 8, 3:57 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 33 min |
| Jul 8, 4:01 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham | 44 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Loudoun, Prince William, Rappahannock | 53 min |
| Jul 8, 4:11 PM EDT | Special Weather Statement | LWX | City of Winchester | 19 min |
| Jul 8, 4:14 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 46 min |
| Jul 8, 4:17 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 28 min |
| Jul 8, 4:20 PM EDT | Special Weather Statement | LWX | Warren | 25 min |
| Jul 8, 4:25 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more | 65 min |
| Jul 8, 4:28 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Page, Rappahannock, Shenandoah, Warren | 47 min |
| Jul 8, 4:33 PM EDT | Special Marine Warning | LWX | 99 min | |
| Jul 8, 4:35 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Charlottesville, City of Waynesboro | 55 min |
| Jul 8, 4:42 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 18 min |
| Jul 8, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford | 48 min |
| Jul 8, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 41 min |
| Jul 8, 5:01 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 59 min |
| Jul 8, 5:04 PM EDT | Special Weather Statement | LWX | Prince William | 26 min |
| Jul 8, 5:06 PM EDT | Severe Thunderstorm Warning | LWX | King George, Prince William, Spotsylvania, Stafford, City of Fredericksburg | 69 min |
| Jul 8, 5:11 PM EDT | Special Marine Warning | LWX | 94 min | |
| Jul 8, 5:15 PM EDT | Special Weather Statement | LWX | Culpeper | 30 min |
| Jul 8, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 26 min |
| Jul 8, 5:24 PM EDT | Special Weather Statement | LWX | Madison | 21 min |
| Jul 8, 5:31 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jul 8, 5:54 PM EDT | Special Weather Statement | LWX | Culpeper, Madison | 21 min |
| Jul 8, 5:57 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 18 min |
| Jul 8, 6:21 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 39 min |
| Jul 8, 6:35 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jul 8, 6:45 PM EDT | Special Marine Warning | LWX | 30 min | |
| Jul 8, 7:01 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 29 min |
| Jul 8, 7:19 PM EDT | Special Weather Statement | LWX | Frederick | 26 min |
| Jul 8, 7:42 PM EDT | Special Weather Statement | LWX | Nelson | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.